Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS New York, NY

July 15, 2014Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2014, 4:01 PM EDT for Suffolk County, New York. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 4:01 PM EDT (20:01 UTC)
Expired
Jul 15, 2014, 4:30 PM EDT
In force
29 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 32 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:04 PM EDTTSTM WND DMGBay Shore, NYNUMEROUS TREES DOWN AROUND TOWN.
Jul 15, 4:04 PM EDTTSTM WND DMGWest Islip, NYMULTIPLE TREES DOWN AROUND TOWN.
Jul 15, 4:20 PM EDTTSTM WND DMG1 Sse Centereach, NYPICTURES OF TREE DOWN ON CAR AND TREES DOWN ON WIRES AND ROADS IN CENTEREACH. VIA STRINGER NEWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS51 KOKX 152001
SVROKX
NYC103-152030-
/O.NEW.KOKX.SV.W.0052.140715T2001Z-140715T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 430 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR BAY SHORE...MOVING EAST AT
  25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SAYVILLE...RONKONKOMA...PATCHOGUE...ISLIP...HOLBROOK...HAUPPAUGE...
  FARMINGVILLE...DEER PARK...CAPTREE STATE PARK...BRENTWOOD AND BAY
  SHORE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE AT 1-800-226-0217...OR BY E
MAIL AT OKX.SPOTTERS@NOAA.GOV

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4066 7330 4067 7326 4068 7331 4080 7336
      4084 7323 4087 7302 4074 7298 4074 7302
      4072 7304 4071 7309 4072 7313 4069 7315
      4070 7321 4066 7321 4069 7321 4070 7324
      4068 7327 4065 7323 4064 7329
TIME...MOT...LOC 2001Z 258DEG 23KT 4071 7322

$$

FORECASTER: JCP
2 follow-up statements
793 
WWUS51 KOKX 152013
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT TUE JUL 15 2014

NYC103-152030-
/O.CON.KOKX.SV.W.0052.000000T0000Z-140715T2030Z/
SUFFOLK NY-
413 PM EDT TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SUFFOLK COUNTY...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OAKDALE...OR NEAR
ISLIP...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NESCONSET...BOHEMIA...WEST SAYVILLE...RONKONKOMA...SUNRISE HIGHWAY...
LAKE RONKONKOMA...SAYVILLE...LONG ISLAND EXPRESSWAY...HOLBROOK...
BAYPORT...BLUE POINT...HOLTSVILLE...FARMINGVILLE...PATCHOGUE AND
NORTH PATCHOGUE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4070 7321 4084 7324 4087 7302 4075 7298
      4074 7299 4074 7302 4072 7304 4072 7306
      4071 7307 4071 7309 4072 7313 4070 7320
TIME...MOT...LOC 2012Z 258DEG 23KT 4072 7313

$$

JCP
664 
WWUS51 KOKX 152025
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT TUE JUL 15 2014

NYC103-152035-
/O.EXP.KOKX.SV.W.0052.000000T0000Z-140715T2030Z/
SUFFOLK NY-
425 PM EDT TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
430 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4070 7321 4084 7324 4087 7302 4075 7298
      4074 7299 4074 7302 4072 7304 4072 7306
      4071 7307 4071 7309 4072 7313 4070 7320
TIME...MOT...LOC 2025Z 258DEG 23KT 4074 7302

$$

JCP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:12 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 15, 2:12 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION THROUGH TONIGHT AND SLOWLY
MOVES ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING. HIGH
PRESSURE BUILDS OVER THE REGION WEDNESDAY NIGHT THROUGH FRIDAY.
THE HIGH MOVES EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR
THE WEEKEND AND REMAINS INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES WITH THIS UPDATE. JUST INCREASED POPS OVER THE
CITY AND ADJACENT AREAS FOR THE REST OF THE AFTERNOON.

OVERALL...THE HIGHER COVERAGE OF CONVECTION WILL BE PRIMARILY WEST
OF EASTERN LONG ISLAND AND SE CT. CAPES INCREASING 1000-2000
J/KG...AND UP TO AROUND 3000 J/KG ACROSS PARTS OF NJ. WITH BULK
SHEAR 0-6KM OF 35-40 KT...SOME THUNDERSTORMS COULD BE
SEVERE...WITH DAMAGING WIND GUSTS AS THE MAIN THREAT.

IN ADDITION...PWATS STAY NEAR 2 INCHES WITH A MOISTURE RICH AIRMASS
THAT THUNDERSTORMS CAN TAP INTO. THEREFORE...HEAVY RAIN AND A FLASH
FLOOD THREAT REMAINS. SEE HYDRO SECTION FOR MORE DETAILS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
FOR TONIGHT...THE APPROACH OF THE RIGHT REAR QUAD OF THE UPPER LEVEL
JET AND INCOMING UPPER LEVEL TROUGH WITH HEIGHT FALLS OF
APPROXIMATELY A 60M AT 500MB AND 250MB AS SHOWN BY MODELS. THIS
WILL PROVIDE STEERING EASTWARD MOTION TO THE COLD FRONT AT THE
SFC...WHICH WILL BEGIN TO ENTER INTO WESTERN PORTIONS TONIGHT.

THEREFORE...SHOWERS AND THUNDERSTORMS REMAIN. BULK SHEAR MAY LOWER
SOMEWHAT AND WITH DIMINISHING CAPE TO MAINLY AROUND 1000 J/KG OR
LESS...UPDRAFTS TO THUNDERSTORMS WILL NOT BE AS STRONG...LIMITING
MORE OF THE SEVERE THREAT. HOWEVER...THE CONVERGENCE WILL BE
STRONGER WITH THE FRONT MOVING IN AND HIGH PWATS NEAR 2 INCHES
REMAIN. HENCE...HEAVY RAIN AND SOME GUSTY WINDS WILL STILL BE A
MAIN IMPACT OF THESE THUNDERSTORMS.

FOR WEDNESDAY...THE HEIGHT FALL RATE DECREASES WITH APPROXIMATELY
A 10-20M DROP AT 500MB AND 250MB. THE JET WILL BE ORIENTED MORE SW
TO NE WITH RIGHT REAR QUAD FULLY MOVING INTO AREA. THE COLD FRONT
AT THE SFC WILL BE MOVING SLOWLY FROM WEST TO EAST ACROSS THE
AREA...CLEARING WESTERN PORTIONS BY AFTERNOON BUT OUT ON EASTERN
LONG ISLAND AND SE CONNECTICUT...LIKELY NOT CLEARING UNTIL THE
EVENING.

THE PWATS FINALLY LOWER DURING THE DAY WEDNESDAY WITH DRIER AIR
MOVING IN BEHIND THE FRONT. THE PWATS STAY NEAR 1.7 TO 2" ACROSS
EASTERN SECTIONS...SE CONNECTICUT AND EASTERN LONG ISLAND THROUGH
THE DAY. THIS SHOULD LIMIT MORE OF THE HEAVY RAIN TO THESE EASTERN
SECTIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A BROAD UPPER TROUGH WILL REMAIN ACROSS THE NORTHEAST AND INTO THE
MID ATLANTIC STATES INTO EARLY THURSDAY MORNING. AT THE SURFACE A
COLD FRONT WILL BE TRACKING THROUGH THE FORECAST AREA. THE TREND HAS
BEEN TO SLOW THE PROGRESSION OF THE COLD FRONT. CURRENTLY THE FRONT
IS EXPECTED TO CLEAR SOUTHEASTERN CONNECTICUT AND EASTERN LONG
ISLAND WEDNESDAY EVENING. HOWEVER...WITH THE UPPER TROUGH
REMAINING...THE FRONT MAY NOT MOVE EAST UNTIL LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING. HEIGHT BEGIN TO RISE DURING THURSDAY. A
RATHER STRONG VORT MAX ROTATES THROUGH THE BASE OF THE TROUGH LATE
THURSDAY AS THE ENTRANCE REGION OF THE UPPER JET ON THE EAST SIDE OF
THE TROUGH MOVES INTO THE REGION. THERE MAY BE ENOUGH LIFT FOR SOME
LIGHT SHOWERS OR SPRINKLES INLAND DURING THE AFTERNOON. NEAR ZONAL
FLOW DEVELOPS THURSDAY NIGHT INTO FRIDAY AS A SURFACE HIGH MOVES
ACROSS THE REGION. ANOTHER WEAK UPPER WAVES MOVES INTO THE AREA LATE
FRIDAY NIGHT INTO SATURDAY AND REMAINS INTO MONDAY. AT THE SURFACE
COMPLEX FRONTAL BOUNDARIES DEVELOP OFFSHORE AND INTO THE OHIO VALLEY
AND PENNSYLVANIA. THIS SYSTEM REMAINS IN THE VICINITY INTO MONDAY
BEFORE WEAKENING. WILL KEEP LOW CHANCE POPS BEGINNING SATURDAY AND
CONTINUING INTO MONDAY. SURFACE HIGH REMAINS NOSED INTO THE REGION.
ANY PRECIPITATION WILL LIKELY BE LIGHT WITH WEAK ISENTROPIC LIFT AND
LIMITED INSTABILITY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH IMPACT AVIATION WEATHER EVENT THIS AFTERNOON.

TSTMS RAPIDLY DEVELOPING IN VCNTY NYC TERMINALS AT 18Z. ENHANCED
THREAT OF TSTMS AND HEAVY RAIN WILL CONTINUE INTO THE EARLY
EVENING. PCPN LIKELY TO MAINTAIN ITSELF AT TIMES AFTER 00Z FOR
SEVERAL HOURS. ANY TSTMS COULD PRODUCE CONVECTIVE WIND GUSTS ALONG
WITH TORRENTIAL RAIN.

SOUTH WINDS BETWEEN 8 AND 12 KTS TODAY. OCNL GUSTS PSBL THIS
AFTN...INTO THE HIGHER TEENS...BUT NOT ENOUGH TO INCLUDE IN ALL TAFS.
GUSTS BETWEEN 30-40 KTS PSBL WITH ANY TSTM ACTIVITY AS WELL. WINDS
WILL SHIFT LATE TONIGHT AS COLD FRONT SLOWLY MOVES THROUGH THE
REGION.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KLGA FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KEWR FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND. HAZE ALOFT IS BEING
OBSERVED.

KTEB FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KHPN FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KISP FCSTER COMMENTS: MODERATE CONFIDENCE OF MDT/HVY PCPN 19-03Z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED...SHRA ENDS FROM WEST TO EAST IN THE MORNING. OCNL PERIODS
OF MVFR OR LOWER...IMPROVING TO VFR.
.THURS-FRI...VFR.
.SAT AND SUN...MAINLY VFR...BUT MVFR OR LOWER POSSIBLE IN SHRA/TSTM WEST
OF A LINE FROM WESTERN CT TO CENTRAL LONG ISLAND.

&&

.MARINE...
SCA FOR HAZARDOUS SEAS ON THE OCEAN REMAINS IN EFFECT THROUGH
TONIGHT. BUT WITH LOWER CONFIDENCE OF THE WAVE HEIGHT FORECAST
BEYOND TONIGHT...HALTED ON THE EXTENSION OF THE SCA FOR HAZ SEAS
INTO WED UNTIL WAVEWATCH GUIDANCE STARTS PERFORMING A LITTLE
BETTER WITH THIS EVENT.

WIND GUSTS GENERALLY STAY BELOW SCA THROUGH WED.

A COLD FRONT WILL MOVE EAST OF THE FORECAST WATERS WEDNESDAY
EVENING. WINDS ARE EXPECTED TO BE LOWER THAN SMALL CRAFT
LEVELS...HOWEVER SMALL CRAFT SEAS WILL CONTINUE THROUGH WEDNESDAY
NIGHT AS A PROLONGED PERIOD OF SOUTHERLY WIND AHEAD OF THE COLD HAVE
HELPED TO BUILD SEAS TO 5 TO 6 FT ON THE OCEAN WATERS EAST OF FIRE
ISLAND INLET.

WITH HIGH PRESSURE BUILDING BEHIND THE COLD FRONT THROUGH FRIDAY AND
A WEAK FRONTAL SYSTEM MOVING INTO THE WATERS FOR SATURDAY WIND AND
SEAS WILL REMAIN BELOW SMALL CRAFT THURSDAY THROUGH SATURDAY NIGHT.

&&

.HYDROLOGY...
A HUMID AIRMASS REMAINS IN PLACE WITH PWATS AROUND 2". SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAIN AGAIN THROUGH LATE TONIGHT
AND PRIMARILY ACROSS SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND
DURING THE FIRST HALF OF THE DAY WEDNESDAY. ADDITIONAL RAINFALL
OF 1.5-2" EXPECTED THROUGH WEDNESDAY...MUCH OF IT FALLING THROUGH
WEDNESDAY MORNING. STORM TOTAL RAINFALL WILL STILL RANGE FROM
2-3" WITH SOME AREAS PICKING UP BETWEEN 3-5" IN HEAVIER AREAS OF
CONVECTION. FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
NIGHT...EXCEPT FOR EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT
WHERE IT IS NOW IN EFFECT UNTIL 2PM WEDNESDAY. ANOTHER BIG FACTOR
INTO KEEPING THIS WATCH UP IS THAT PREVIOUS RAINFALL...WHICH WAS
LOCALLY HEAVIER IN SOME AREAS...WILL ENABLE FOR LESS ABSORPTION WITH
RAINS TODAY AND THEREFORE MORE RUNOFF...MORE EASILY CONTRIBUTING
TO FLOODING POTENTIAL...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS.

RAIN WILL COME TO AN END BY WEDNESDAY EVENING...HOWEVER NO
SIGNIFICANT PRECIPITATION IS EXPECTED WEST OF NYC. EAST OF
NYC...RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF INCH.
HIGHER AMOUNTS MAY BE LIKELY ACROSS THE EXTREME EASTERN PORTION OF
THE CWA...MAINLY THE TWIN FORKS AND NEW LONDON COUNTY IN CT.
RAINFALL AMOUNTS THERE COULD REACH THREE QUARTERS OF AN INCH.

NO RAINFALL IS EXPECTED WEDNESDAY NIGHT THROUGH THE END OF THE
WEEK. SATURDAY THROUGH SUNDAY A COUPLE OF TENTHS OF AN INCH OF RAINFALL IS
POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ006>008-
     010>012.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ078>081.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...JC/JM
LONG TERM...MET
AVIATION...IRD
MARINE...JC/JM/MET
HYDROLOGY...JM/MET
Hazardous weather outlook, Jul 15, 2:07 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EDT TUE JUL 15 2014

CTZ007-008-011-012-NYZ078>081-161000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
207 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-161000-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
207 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-010-161000-
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
207 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
207 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-161000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
207 PM EDT TUE JUL 15 2014

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 15, 3:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      WHITE PLAINS            41.02N  73.76W
07/15/2014                   WESTCHESTER        NY   AMATEUR RADIO

            BLOOMINGDALE ROAD CLOSED DUE TO FLOODING.

&&

JP
Special weather statement, Jul 15, 3:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT TUE JUL 15 2014

NYZ080-152030-
SOUTHWEST SUFFOLK-
339 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM MOVING DOWN OCEAN PARKWAY IN SUFFOLK COUNTY...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOBAY BEACH MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR GILGO STATE PARK BY 345 PM.
  NEAR CAPTREE STATE PARK BY 355 PM.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4062 7343 4066 7341 4070 7326 4068 7328
      4068 7331 4065 7338 4065 7331 4067 7324
      4065 7322 4063 7325 4062 7332 4063 7335
      4061 7342

JST
Local storm report, Jul 15, 3:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     1 E POINT LOOKOUT       40.59N  73.56W
07/15/2014  M60 MPH          NASSAU             NY   MESONET

            60 MPH WIND GUST.

&&

JP
Local storm report, Jul 15, 3:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
344 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     MARINE TSTM WIND 1 S POINT LOOKOUT       40.58N  73.58W
07/15/2014  M60 MPH          ANZ355             NY   MESONET

&&

JP
Local storm report, Jul 15, 3:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FLASH FLOOD      BRONX                   40.85N  73.87W
07/15/2014                   BRONX              NY   EMERGENCY MNGR

            ALL LANES CLOSED ON THE CROSS BRONX EXPRESSWAY DUE TO
            FLOODING.

&&

JP
Local storm report, Jul 15, 3:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      MOUNT VERNON            40.91N  73.83W
07/15/2014                   WESTCHESTER        NY   PRINT MEDIA

            HUTCHINSON RIVER PARKWAY IS CLOSED BETWEEN EXITS 10 AND
            12.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:31 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester119 min
Jul 14, 9:37 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Jul 14, 10:28 PM EDTAreal Flood AdvisoryOKXKings, Queens2 hr
Jul 14, 10:40 PM EDTSpecial Marine WarningOKX65 min
Jul 15, 12:29 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk61 min
Jul 15, 4:11 AM EDTSmall Craft Advisory for Hazardous SeasOKX26 hr
Jul 15, 1:20 PM EDTSpecial Weather StatementOKXKings, New York, Queens, Richmond25 min
Jul 15, 2:12 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond3 hr
Jul 15, 2:27 PM EDTSpecial Weather StatementOKXNassau, Queens48 min
Jul 15, 2:33 PM EDTSpecial Weather StatementOKXBronx57 min
Jul 15, 2:40 PM EDTFlash Flood WarningOKXWestchester3 hr
Jul 15, 2:52 PM EDTSevere Thunderstorm WarningOKXNassau23 min
Jul 15, 2:55 PM EDTFlash Flood WarningOKXNassau, Queens3 hr
Jul 15, 3:14 PM EDTSpecial Weather StatementOKXNassau46 min
Jul 15, 3:20 PM EDTSpecial Marine WarningOKX25 min
Jul 15, 3:26 PM EDTSevere Thunderstorm WarningOKXNassau21 min
Jul 15, 3:39 PM EDTSpecial Weather StatementOKXNassau51 min
Jul 15, 4:23 PM EDTSpecial Weather StatementOKXSuffolk37 min
Jul 15, 4:35 PM EDTSpecial Marine WarningOKX25 min
Jul 15, 5:30 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond45 min
Jul 15, 6:19 PM EDTSpecial Marine WarningOKX56 min
Jul 15, 6:24 PM EDTMarine Dense Fog AdvisoryOKX6 hr
Jul 15, 6:56 PM EDTSpecial Weather StatementOKXNassau64 min
Jul 15, 7:17 PM EDTFlash Flood WarningOKXKings, Nassau, Queens3 hr
Jul 15, 7:53 PM EDTAreal Flood AdvisoryOKXSuffolk112 min
Jul 15, 7:59 PM EDTSpecial Marine WarningOKX31 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.